MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-08
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted sleeve gastrectomy surgical procedure, the sureform 60 stapler was broken with the clip on.There was no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the sureform stapler instrument associated with this complaint and completed investigations.Failure analysis investigations did not replicate nor confirm the customer reported complaint.Visual inspection did not reveal any damage.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument clamped and fired.No failures were found in the logs.The instrument was fully functional.No product issue was identified.Additionally, the sureform white reload accessory has been returned and evaluated by the failure analysis team.Failure analysis investigations replicated and confirmed the customer reported complaint.The reload was found to have loose staples lodged in the knife track.A tweezer was used to remove the lodged staple, and 4 was confirmed.Moreover, the reload was found to have cartridge damage.The reload cartridge had mechanical indentations from lodged staples.There was no material missing as a result.The reload was found to have blade damage at the distal end of the blade.The reload was not involved in a firing failure.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21381855
Report Number2955842-2025-00921
Device Sequence Number8462130
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)N/A
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-08
Device Catalogue Number48360W
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown